Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 25, 2001, 10:20 PM EDT for Saluda County, South Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2001, 10:20 PM EDT (02:20 UTC)
- Expired
- May 25, 2001, 11:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saluda County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:35 PM EDT | Hail 1 | Saluda, SC | Sheriff reported 1 inch hail in Saluda. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WUUS52 KCAE 260223
SVRCAE
SCC081-260300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1020 PM EDT FRI MAY 25 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1100 PM EDT.
* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF SALUDA...MOVING NORTHEAST
AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SALUDA.
THIS STORM WILL PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH.
THIS STORM WILL PRODUCE DIME SIZE HAIL.
LAT...LON 3394 8202 3381 8186 3402 8150 3419 8169
CDL/LVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:43 PM EDT, 37 minutes earlier.
Area forecast discussion, May 25, 9:43 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 943 PM EDT FRI MAY 25 2001 WL UPDATE AND CONT CHC PCPN OVR NGT AS RUC40 KEEPING DEEP MOISTURE OVER THE AREA WITH APPROACHING S/WV. TEMPS LK RSNBL WITH ONLY MINOR ADJUSTMENTS. FCSTID = 25 CAE 63 84 55 86 / 30 30 0 20 AGS 60 84 54 87 / 30 30 0 20 SSC 62 84 55 86 / 30 30 0 20 OGB 64 84 55 86 / 30 30 0 20 .CAE... GA...NONQE. SC...NONE. CDL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:47 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 28 min |
| May 25, 11:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 48 min |
| May 25, 11:14 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.